Alert archive / Iowa / River Flood Warnings in 2008
River Flood Warning 50, NWS Quad Cities, IA
NWS Quad Cities, IA issued this river flood warning at Apr 8, 2008, 10:10 AM CDT for Louisa County, Iowa. It took effect at Apr 9, 2008, 5:35 AM CDT. It was in force for 38 days.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2008, 10:10 AM CDT (15:10 UTC)
- In effect from
- Apr 9, 2008, 5:35 AM CDT
- Expired
- May 17, 2008, 5:11 AM CDT
- In force
- 38 days
- Issued by
- NWS Quad Cities, IA
- Flood severity
- Minor
County Louisa County, IA
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 15:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Iowa River at Wapello (WAPI4). The gauge peaked at 26.63 ft at May 1, 2008, 10:00 AM CDT.
- Action stage
- 18.5 ft
- Minor stage
- 21 ft
- Moderate stage
- 25 ft
- Major stage
- 27.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05465500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this river flood warning went out at Apr 8, 4:25 AM CDT, 5 hours 45 minutes earlier.
Area forecast discussion, Apr 8, 4:25 AM CDT, 5 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 325 AM CST TUE APR 8 2008 .SYNOPSIS... A RAPIDLY STRENGTHENING LOW PRESSURE SYSTEM IS FORMING IN THE PLAINS EARLY THIS MORNING...AND LOCATIONS OF THIS SYSTEM ARE CHANGING BY THE HOUR...THUS A DESCRIPTION OF ONGOING PCPN WILL FOLLOW. IN RESPONSE TO A STRONG 120KT JET EXITING THE ROCKIES...STRONG MOISTURE CONVERGENCE AT LOWER LEVELS...AND RAPIDLY INTENSIFYING MID LEVEL CIRCULATIONS AT 700 AND 500MB LEVELS...RAIN AND THUNDERSTORMS HAVE EXPLODED ACROSS THE MIDWEST. LIGHTER ACTIVITY HAS BEEN FORMING ALONG AND NORTH OF THE 850MB FRONT FROM MID EVENING THROUGH EARLY MORNING. THIS HAS PRODUCED LIGHT AMOUNTS OF RAIN WIDESPREAD IN OUR CWA...GENERALLY ALONG AND SOUTH OF INTERSTATE 80. HEAVY THUNDERSTORM ACTIVITY AND WIDESPREAD MODERATE TO HEAVY RAINFALL HAVE FORMED ACROSS NORTHERN OK...KS...AND NORTHWEST MO. TEMPERATURES ARE GENERALLY IN THE UPPER 30S TO LOWER 40S ACROSS THE CWA THIS MORNING...AND WILL LIKELY BE SLOW TO RISE TODAY GIVEN NORTHEAST FLOW DEVELOPING. LOW CLOUDS OVER WISCONSIN ARE ALREADY MOVING SOUTHEAST IN THIS FLOW...AND HAVE SPREAD LOW CEILINGS INTO DUBUQUE AT 2 AM. && .SHORT TERM...TODAY AND TONIGHT... HEAVY RAIN IS LIKELY TODAY...ESPECIALLY OVER THE SOUTHEAST 2/3RDS OF THE CWA. THIS IS WELL DEPICTED BY MODELS...AND SINCE ITS CAUSE IS PRIMARILY SYNOPTIC LIFT WHICH IS ALREADY OBSERVATIONALLY SEEN...WE WILL HAVE HIGH CONFIDENCE IN TODAYS FORECAST OF RAINFALL. 90 TO 100 POPS ARE FORECAST WITH RAINFALL AMOUNTS OF 0.75 TO 1.25 TODAY. HPC FORECAST QPF HAS BEEN USED...AS THIS IS IN THE GENERAL BALLPARK OF WHAT WE EXPECT...THOUGH IT IS POSSIBLE WE COULD SEE AMOUNTS OF 0.25 HIGHER AND LOWER THAN THIS IN ANY LOCATION SINCE CONVECTION IS POSSIBLE. THUNDER CHANCES ARE A CHALLENGE...AS THERE IS LITTLE INSTABILITY TO WORK WITH...HOWEVER...THE LIFT IS INTENSE AND LIGHTNING IS NOTED DEEP INTO THE COLD SECTOR TO OUR SOUTHWEST. THEREFORE...WILL CONTINUE THE ISOLATED THUNDER WORDING IN THE FORECAST...BUT THIS SHOULD BE MAINLY NOTED AS RUMBLES WITHIN A RATHER CONTINUOUS RAIN SHIELD. A RAIN SNOW MIX IS POSSIBLE IN THE FAR NORTHWEST AT TIMES TODAY...GIVEN SOME EVAPORATIVE COOLING POTENTIAL IN THE STRONGER PERIODS OF LIFT. TONIGHT...THE DRY SLOT SHOULD QUICKLY MOVING IN BETWEEN 4 PM AND 8 PM...ENDING RAIN. IN THE MEAN TIME...A QUICK RAIN SNOW MIX IS POSSIBLE NORTHWEST. NO ACCUMULATION IS EXPECTED. .LONG TERM...WEDNESDAY THROUGH MONDAY... MAIN FOCUS IS ON POTENTIAL FOR HEAVY RAIN THU INTO THU NIGHT. STRONG UPPER JET TOPPING THE N PACIFIC RIDGE DIGS THE WESTERN CONUS TROUGH INTO A DEEP UPPER LOW OVER CENTRAL CONUS BY WEEKEND. 00Z MODELS HAVE COME INTO BETTER AGREEMENT WITH UPPER LEVEL FEATURES...BUT STILL HAVE CONSIDERABLE VARIATIONS IN TRACK OF THE ASSOCIATED SURFACE LOW. THE GFS HAS COME INTO BETTER AGREEMENT WITH OTHER MEDIUM RANGE MODELS...WITH THE SURFACE LOW NOW BACK WEST CLOSER TO THE UPPER LEVEL ENERGY WHICH LOOKS MORE REASONABLE. WENT CLOSEST TO THIS GFS SURFACE LOW TRACK...MOVING ACROSS CENTRAL IA THU NIGHT AND FRI MORNING...WHICH WAS COMPROMISE BETWEEN ECMWF AND UKMET WELL OUT IN WESTERN IA...THE NAM OVER EASTERN IA AND SREF OVER NW IL. ELEVATED WARM ADVECTION WILL BRING ONSET OF SHOWERS AND THUNDERSTORMS LATE WED NIGHT INTO MAINLY THE SOUTH AND HAVE INCREASED POPS TO LIKELY IN THE SOUTH. ON THU...RAISED POPS TO CATEGORICAL OVER ENTIRE AREA. THUNDER LOOKS LIKELY IN THE SOUTHEAST WHERE STRONGEST ELEVATED CONVERGENCE AND INSTABILITY ARRIVES WITH THE H8 WARM FRONT. DEEP INTENSE WARM ADVECTION DEVELOPS BY MIDDAY...WITH THETA E RIDGE AND PW VALUES NEAR 1.5 INCHES FEEDING INTO CENTRAL AND EASTERN CWA BY MIDDAY AND ENHANCED LIFT FROM ONE OR MORE SHORTWAVES IN INCREASING DIFLUENT MID LEVEL FLOW. HEAVY RAINFALL LOOKS LIKELY...BUT WILL NOT BRING HEAVY RAINFALL WORDING INTO FORECAST JUST YET AS SOME FURTHER SHIFTS OF SYSTEM TRACK MAY STILL OCCUR. CERTAINLY LOOKS TO BE A GOOD 12 TO 18 HOUR PERIOD OF MODERATE RAIN AND HAVE QPF VALUES RANGING FROM 1 INCH NW TO 2.5 INCHES SE FOR THU INTO THU NIGHT. THIS WOULD BRING RISK OF FLOODING...BUT MUCH OF THIS WILL BE DEPENDENT ON WHAT HAPPENS WITH CURRENT RAINFALL EVENT AND WILL HOLD OFF ON ANY WATCH ISSUANCES FOR NOW. ON FRI...AREA IS SHOWN TO BE IN DRY SECTOR AS SURFACE LOW LIFTS INTO WI AND RAINFALL WILL BE MORE SHOWERY IN NATURE...WORTHY OF HIGH CHANCE TO LOW LIKELY WORDING. BROUGHT IN MENTION OF RAIN/SNOW MIX INTO FAR NW IN AFTERNOON AS H8 TEMPS AROUND -6 DEG C DEPICTED TO WRAP AROUND THE INCREASINGLY STACKED LOW OVER WI INTO CENTRAL IA. FRI NIGHT...MIX OF RAIN/SNOW SHOWN FORECAST SOUNDINGS TO CHANGE TO ALL SNOW AND MAY BE SUFFICIENT COLD AIR IN PLACE BY THAT TIME FOR SOME ACCUMULATIONS IN THE WEST. COOL AND SHOWERY CONDITIONS LINGER THROUGH SAT WITH THE DEEP LOW LINGERING JUST E OR NE OF CWA. THIS IS DEPICTED TO GET PUSHED FURTHER EAST OUT OF THE AREA BY SUNDAY AS ENERGY DIVES SOUTH INTO THE LONGWAVE CENTRAL CONUS TROUGH. A FOLLOWING NEARLY MERIDIONAL UPPER LEVEL FLOW WILL KEEP TEMPERATURES WELL BELOW NORMAL INTO MONDAY. ..SHEETS.. && .AVIATION... OCCASIONAL MVFR CONDITIONS AT ALL SITES IN LIGHT RAIN AND CLOUDS AROUND 2500 TO 3000 FT WILL RAPIDLY WORSEN TO IFR TO LIFR BY MID MORNING TODAY...AND REMAIN POOR THROUGHOUT THE ENTIRE PERIOD IN LOW CLOUDS BELOW 1000FT. VISIBILITIES WILL RANGE FROM 2 TO 4 MILES IN RAIN THROUGHOUT THE DAY...OCCASIONALLY DROPPING TO 1 MILE IN HEAVY RAIN. ISOLATED THUNDERSTORMS ARE POSSIBLE AT MLI AND BRL WITHIN THE CONTINUOUS RAIN. BY EVENING...RAIN WILL END AT ALL SITES...WITH SOME LIGHT FOG AROUND 4 TO 5 MILES PERSISTING INTO THE NIGHT. CIGS WILL REMAIN LOW...RANGING FROM 800 TO 1200 FT. .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE && ERVIN
Hazardous weather outlook, Apr 8, 4:49 AM CDT, 5 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 449 AM CDT TUE APR 8 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-091000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 449 AM CDT TUE APR 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT HEAVY RAIN IS EXPECTED TODAY...ESPECIALLY EAST OF A LINE FROM FAIRFIELD TO DUBUQUE. PERIODS OF RAIN...HEAVY AT TIMES WILL SPREAD ACROSS THE ENTIRE OUTLOOK AREA DURING THE DAY TODAY. THUNDERSTORMS WILL BE EMBEDDED IN THE RAIN...ESPECIALLY THIS MORNING. LOCATIONS MOST LIKELY TO HEAR THUNDER WILL BE SOUTHEAST IOWA...AND ALL ILLINOIS AND MISSOURI COUNTIES. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. WIDESPREAD RAINFALL OF ONE HALF TO ONE INCH IS LIKELY ACROSS THE ENTIRE OUTLOOK AREA...WITH POTENTIAL FOR GREATER THAN ONE INCH EAST OF A FAIRFIELD TO DUBUQUE LINE. MINOR FLOODING CONTINUES ON A FEW TRIBUTARY RIVERS IN EASTERN IOWA AND NORTHWEST ILLINOIS. PLEASE SEE THE LATEST FLOOD STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HEAVY RAINFALL IS LIKELY LATE WEDNESDAY NIGHT INTO THURSDAY EVENING AS AN STRONG SPRING STORM SYSTEM SLOWLY MOVES INTO THE AREA. WIDESPREAD RAINFALL AMOUNTS IN THE RANGE OF 1 TO 2 INCHES ARE EXPECTED THURSDAY...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THIS MAY RESULT IN PONDING OF WATER IN LOW LYING AREAS AND LEAD TO ADDITIONAL RISES AND FLOODING ON AREA RIVERS. THERE IS A SLIGHT RISK FOR SEVERE STORMS THURSDAY IN THE AREA ALONG AND SOUTH OF HIGHWAY 30. THE PRIMARY SEVERE WEATHER THREAT IS LARGE HAIL WITH A SECONDARY THREAT FOR DAMAGING WIND WITH STORMS IN THE AFTERNOON AND EARLY EVENING HOURS. NON-SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE OUTLOOK AREA FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. ERVIN/SHEETS
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:37 AM CDT | River Flood Warning | DVN | Stephenson | 13 days |
Nearby
River Flood Warnings in Iowa, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.